Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 23, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 11, 2020, 5:12 PM CDT for Milwaukee County, Racine County, Waukesha County, Wisconsin. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2020, 5:12 PM CDT (22:12 UTC)
- Expired
- Jun 11, 2020, 5:49 PM CDT
- In force
- 37 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Milwaukee County, WI, Racine County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 55 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:16 PM CDT | TSTM WND DMG | 2 Sw Waukesha, WI | 4 INCH DIAMETER TREE LIMBS DOWN. |
| Jun 11, 5:17 PM CDT | TSTM WND DMG | 2 S Waukesha, WI | 2 INCH DIAMETER TREE LIMBS DOWN. |
| Jun 11, 5:18 PM CDT | TSTM WND DMG | 2 S Waukesha, WI | 6 INCH DIAMETER TREE LIMB DOWN BETWEEN RICHARD ST AND DODIE DR ON THE WEST SIDE OF S GRAND AVE. |
| Jun 11, 5:31 PM CDT | TSTM WND DMG | 3 Wsw Oak Creek, WI | FALLEN TREE AT 29TH ST AND RYAN RD IN OAK CREEK. TIME ESTIMATED FROM RADAR. REPORT RELAYED VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526
WUUS53 KMKX 112212
SVRMKX
WIC079-101-133-112300-
/O.NEW.KMKX.SV.W.0023.200611T2212Z-200611T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
512 PM CDT Thu Jun 11 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Southern Milwaukee County in southeastern Wisconsin...
Northeastern Racine County in southeastern Wisconsin...
Southeastern Waukesha County in southeastern Wisconsin...
* Until 600 PM CDT.
* At 511 PM CDT, a severe thunderstorm was located near North
Prairie, or near Wales, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milwaukee, Racine, Waukesha, New Berlin, Greenfield, Oak Creek,
Mount Pleasant, Muskego, South Milwaukee, Cudahy, Greendale, Hales
Corners, Mukwonago, Sturtevant, Wales, Wind Lake, North Prairie,
Wind Point, Big Bend and Waterford North.
People attending Outdoor Testing at Aurora South Shore in Cudahy
should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4266 8780 4266 8781 4267 8781 4267 8784
4292 8842 4301 8838 4295 8783 4291 8782
4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2211Z 288DEG 41KT 4295 8833
HAIL...<.75IN
WIND...60MPH
$$
WAGNER3 follow-up statements
060
WWUS53 KMKX 112226
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
526 PM CDT Thu Jun 11 2020
WIC079-101-133-112300-
/O.CON.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Milwaukee WI-Racine WI-Waukesha WI-
526 PM CDT Thu Jun 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN MILWAUKEE...NORTHEASTERN RACINE AND SOUTHEASTERN
WAUKESHA COUNTIES...
At 526 PM CDT, a severe thunderstorm was located over Muskego, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milwaukee, Racine, New Berlin, Greenfield, Oak Creek, Mount Pleasant,
Muskego, South Milwaukee, Cudahy, Greendale, Hales Corners,
Sturtevant, Wind Lake, Wind Point, Caledonia, Elmwood Park, North
Bay, Franksville and North Cape.
People attending Outdoor Testing at Aurora South Shore in Cudahy
should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4266 8780 4266 8781 4267 8781 4267 8784
4283 8820 4298 8814 4295 8783 4291 8782
4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2226Z 288DEG 41KT 4290 8810
HAIL...<.75IN
WIND...60MPH
$$
WAGNER792
WWUS53 KMKX 112237
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
537 PM CDT Thu Jun 11 2020
WIC133-112246-
/O.CAN.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Waukesha WI-
537 PM CDT Thu Jun 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAUKESHA COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4269 8779 4284 8807 4297 8801 4295 8783
4291 8782 4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2236Z 288DEG 41KT 4286 8795
$$
WIC079-101-112300-
/O.CON.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Milwaukee WI-Racine WI-
537 PM CDT Thu Jun 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN MILWAUKEE AND NORTHEASTERN RACINE COUNTIES...
At 536 PM CDT, a severe thunderstorm was located near Oak Creek,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milwaukee, Racine, Greenfield, Oak Creek, South Milwaukee, Cudahy,
Greendale, Wind Point, Caledonia, North Bay and Franksville.
People attending Outdoor Testing at Aurora South Shore in Cudahy
should seek safe shelter immediately!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4269 8779 4284 8807 4297 8801 4295 8783
4291 8782 4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2236Z 288DEG 41KT 4286 8795
HAIL...<.75IN
WIND...60MPH
$$
WAGNER928
WWUS53 KMKX 112249
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
549 PM CDT Thu Jun 11 2020
WIC079-101-112259-
/O.CAN.KMKX.SV.W.0023.000000T0000Z-200611T2300Z/
Milwaukee WI-Racine WI-
549 PM CDT Thu Jun 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MILWAUKEE AND
NORTHEASTERN RACINE COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4269 8779 4284 8807 4297 8801 4295 8783
4291 8782 4289 8783 4286 8782 4279 8775
TIME...MOT...LOC 2247Z 288DEG 41KT 4281 8775
$$
WAGNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:41 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 11, 3:41 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 341 PM CDT Thu Jun 11 2020 .SHORT TERM... Today through Friday Night - Forecast Confidence is Medium to High... Low level lapse rates around 9 C/km and a precipitable water maximum around 0.75 with the 500mb trough swinging through has sparked up some showers and thunderstorms. Dry air is present below 700mb shown by the inverted V on soundings, and with 0-6km shear values around 40 knots some gusty winds and small hail will be possible with the strongest storms. Showers and storms will then taper off as we head towards sunset as we lose our instability. Activity will be mainly north of a Madison to Milwaukee line. Winds will also become lighter and shift to the north to northeast overnight into Friday morning as the front pushes through. Friday is expected to be dry, but will have to watch out for a stray shower or storm in the afternoon. Some CAMs are developing isolated showers and storms, but soundings do not look supportive at this time. .LONG TERM... Saturday through Thursday - Forecast Confidence is Medium to High... High pressure is expected to build over Great Lakes region Saturday as the upper level ridge pushes east. This will result in pleasant conditions through the weekend into next week. Temperatures will be on the cooler side this weekend with highs in the 60s to low 70s. Areas along the lake may remain in the 50s with winds off of the lake. We'll begin to warm up Monday with temperatures possibly hitting 90 degrees on Wednesday. Will have to watch for slight chances for thunderstorms next week, but at this point rain and thunderstorms remain west of the forecast area. && .AVIATION(21Z TAFS)... A few showers and thunderstorms have developed mainly north of a Madison to Milwaukee line. These will continue over the next few hours before tapering off around 00Z. The strongest storms may produce brief gusts up to 40 knots and small hail. Ceilings may also drop to 7,000 feet within the showers and storms. Gusty southwest to west winds will lighten as we head towards 00Z and then shift to the north to northeast Friday morning. && .MARINE... Thunderstorms this afternoon will continue before tapering off around sunset. Strongest storms could produce brief gusts up to 40 knots and small hail. Best potential for strong storms will be over central Lake Michigan. Gusty southwest to west winds up to 30 knots over the nearshore waters will drop below 20 knots early this evening. Tonight into Friday morning a front will move down the lake bringing north to northeast winds. Gusts could get up to 30 knots over the southern open waters, but are expected to remain just below Small Craft Advisory levels for the nearshore. High pressure will then settle in Friday night into Saturday bringing quiet conditions through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 7 PM CDT this evening for LMZ643>646. && Tonight/Friday and Aviation/Marine...RAH Friday Night through Thursday...RAH
Hazardous weather outlook, Jun 11, 3:50 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 350 PM CDT Thu Jun 11 2020 WIZ046-047-051-052-056>060-062>072-122100- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 350 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Scattered showers and thunderstorms are expected until the early evening, mainly north of a Madison to Milwaukee line. Small hail and wind gusts between 40 and 50 MPH will be possible with these storms. .DAYS TWO THROUGH SEVEN...Friday through Thursday There will be limited chances for a few thunderstorms during the middle part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. LMZ643>646-122100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 350 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty west to southwest winds will continue until the early evening. A Small Craft Advisory is in effect until 7PM. Winds will gradually become lighter overnight. Thunderstorms will be possible until the early evening. Small hail and gusty winds around 40 knots will be possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday Waves on Friday afternoon and evening may approach Small Craft Advisory levels south of Milwaukee. There will be limited chances for a few thunderstorms during the middle part of next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-122100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 350 PM CDT Thu Jun 11 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A few thunderstorms will be possible today across Lake Michigan. Gusty winds around 40 knots and small hail will be possible. Best chance for stronger storms will be over central Lake Michigan. .DAYS TWO THROUGH SEVEN...Friday through Thursday There will be limited chances for a few thunderstorms during the middle part of next week. www.weather.gov/mkx
In the hours before
Special weather statement, Jun 11, 3:42 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
342 PM CDT Thu Jun 11 2020
WIZ051-058-059-112130-
Dodge-Washington-Fond Du Lac-
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FOND DU LAC...
WASHINGTON AND NORTHEASTERN DODGE COUNTIES...
At 341 PM CDT, a strong thunderstorm was located near Waupun, moving
southeast at 50 mph.
Winds of 40 to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
West Bend, Hartford, Waupun, Jackson, Mayville, Slinger, Kewaskum,
Horicon, Lomira, Campbellsport, Theresa, Newburg, Iron Ridge,
Burnett, Addison, Ashford, Brownsville, Wayne, Kekoskee and Nenno.
LAT...LON 4337 8806 4335 8806 4326 8815 4353 8888
4371 8872 4357 8816 4354 8816 4354 8804
4337 8804
TIME...MOT...LOC 2041Z 292DEG 45KT 4360 8867
GAGANSpecial weather statement, Jun 11, 3:56 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
356 PM CDT Thu Jun 11 2020
WIZ057-058-063-064-112200-
Dodge-Columbia-Jefferson-Dane-
...A LINE OF SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
COLUMBIA...NORTHEASTERN DANE...NORTHERN JEFFERSON AND SOUTHERN DODGE
COUNTIES...
At 356 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Deforest to near Poynette to near
Rio. Movement was east at 50 mph.
Winds of 40 to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Eastern Madison, Sun Prairie, Watertown, Windsor, Lake Mills,
Columbus, Marshall, Waterloo, Deforest, Johnson Creek, Fall River,
Hustisford, Rio, Ixonia, Lebanon, Milford, Dane, Arlington,
Reeseville and Otsego.
LAT...LON 4305 8900 4302 8854 4313 8854 4334 8853
4348 8916 4338 8940 4324 8956
TIME...MOT...LOC 2056Z 289DEG 43KT 4324 8943 4337 8934 4343 8919
GAGANSpecial weather statement, Jun 11, 4:26 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
426 PM CDT Thu Jun 11 2020
WIZ059-060-112200-
Washington-Ozaukee-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OZAUKEE AND
SOUTHEASTERN WASHINGTON COUNTIES...
At 425 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Cedar Grove to near Slinger.
Movement was east at 50 mph.
Winds of 40 to 50 mph are possible with these storms.
Locations impacted include...
West Bend, Mequon, Brown Deer, Grafton, Cedarburg, Port Washington,
Jackson, Slinger, Saukville, Bayside, Thiensville, Belgium, Fredonia,
River Hills, Newburg, Richfield, Waubeka, Fillmore and Harrington
Beach St Park.
LAT...LON 4338 8787 4330 8789 4326 8791 4319 8790
4319 8806 4334 8837 4354 8806 4354 8780
4349 8779
TIME...MOT...LOC 2125Z 280DEG 42KT 4354 8782 4330 8823
WAGNERThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:24 PM CDT | Small Craft Advisory | MKX | 4 hr | |
| Jun 11, 3:20 AM CDT | Small Craft Advisory | MKX | 16 hr | |
| Jun 11, 3:42 PM CDT | Special Weather Statement | MKX | Washington | 48 min |
| Jun 11, 3:56 PM CDT | Special Weather Statement | MKX | Columbia | 64 min |
| Jun 11, 4:00 PM CDT | Special Marine Warning | MKX | 60 min | |
| Jun 11, 4:26 PM CDT | Special Weather Statement | MKX | Ozaukee, Washington | 34 min |
| Jun 11, 4:38 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 37 min |
| Jun 11, 5:19 PM CDT | Special Weather Statement | MKX | Dodge | 41 min |
| Jun 11, 5:25 PM CDT | Special Marine Warning | MKX | 65 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.